What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 5, 4:27 PM EST, 30 minutes earlier.
Area forecast discussion, Jul 5, 4:27 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Binghamton NY
527 PM EDT Fri Jul 5 2019
.SYNOPSIS...
Warm and humid conditions persist into the weekend, with
showers and thunderstorms possible this afternoon and more
likely for Saturday. High pressure makes a return, Sunday to
Tuesday, with dry weather.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Showers and storms have developed along the lake breeze this
afternoon, just west of our forecast area. Expect this area of
convection to persist and eventually push eastward into the
Finger Lakes Region later tonight. Very efficient rainfall is
occurring with these storms, with warm cloud depth over 12K feet
and long skinny CAPE with PWATs near 2". Flash flood guidance
is about 2"/hr, so it is possible that we see localized flash
flooding. A look at mesoscale modeling is narrowing our focus to
the Finger Lakes region southeast into Bradford county this
evening with both models showing an axis of 2-4 inches of rain.
Already several locations in Steuben county are approaching
FFG. Training of showers and thunderstorms is also occurring.
With these concerns in mind we have issued a flash flood watch
for the Finger Lakes region that runs through midnight. Further
east, showers/storms will be much more isolated, with very
little forcing in this area, but still could see isolated storm
with heavy rainfall.
Flash flood potential looks higher for tomorrow, as storms
become more widespread as a cold front pushes through the
region. A very similar airmass will be in-place, so have added
the mention of heavy rain into the forecast for tomorrow with
storms being more numerous. Latest BUFKIT forecast soundings
show potential for slow moving/back-building cells out ahead of
the front, with short Corfidi vectors. Although the potential
for flash flooding is higher tomorrow, still tough to pinpoint
any one location as more susceptible as FFG is around 2"/hr
just about everywhere. Due to that higher FFG, thinking
localized flash flooding is more likely than seeing anything
widespread in multiple locations. Will continue to highlight the
threat in the HWO for now, and if confidence grows on any
particular location, then a short fuse flash flood watch could
be issued at a later time.
Front exits the region tomorrow evening with high pressure
building in behind it and drier conditions.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
Front settles over southern PA on Sunday. Models differ on what
happens next but it seems like some form of inverted trough
develops north of the front and will continue the unsettled
weather in our NEPA zones into Monday. NAM is the drier of the
models while the EURO has better developed convection,
especially with heating later in the day. Across the NY zones,
forecast remains dry as high pressure and drier air builds in
from northern NY and Canada.
Temperatures for the short term will be a bit below normal with
the northerly flow, and clouds over the southern zones.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
High pressure finally builds in Monday night at the surface, and
ridging builds aloft. This will keep the forecast area dry and
seasonable for much of the long term. Short wave is forecast to
break down the ridge at the end of the period and push a couple
of fronts into the area. This will bring a good chance for
showers and thunderstorms on Thursday.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
140 pm update...
Scattered showers/storms possible this afternoon across Finger
Lakes Region. SYR will have greatest shot to see restrictions
from showers/storms this afternoon and evening and ELM may also
see brief restrictions for storms this evening. Further east,
showers and storms will be isolated and not enough confidence to
put in the forecast at this time.
Storms will become more widespread as a cold front pushes into
the region tomorrow. SYR/RME/ITH/ELM will have best chance to
see any restrictions from showers and storms late tomorrow
morning and before 18Z, as BGM and AVP may not see anything
until after 18Z tomorrow.
Outlook...
Saturday afternoon through Saturday night...Mainly VFR, but
restrictions expected at times in showers and thunderstorms.
Best chance for showers and storms will be Saturday afternoon
through early evening.
Sunday through Tuesday...VFR conditions expected with high
pressure moving back into the region. Possible restrictions due
to early morning valley fog.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until midnight EDT tonight for PAZ038.
NY...Flash Flood Watch until midnight EDT tonight for NYZ015>017-
022>025-055.
&&
SYNOPSIS...MPK
NEAR TERM...MPK/MWG
SHORT TERM...DGM
LONG TERM...DGM
AVIATION...MPKHazardous weather outlook, Jul 5, 4:13 PM EST, 44 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
513 PM EDT Fri Jul 5 2019
NYZ009-018-036-037-044>046-056-057-062-PAZ039-040-043-044-047-048-
072-062115-
Northern Oneida-Onondaga-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Broome-Delaware-Sullivan-Susquehanna-Northern Wayne-Wyoming-
Lackawanna-Luzerne-Pike-Southern Wayne-
513 PM EDT Fri Jul 5 2019
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Tonight.
This evening, thunderstorms producing heavy rain are possible,
especially across the Finger Lakes Region. Storms may move slowly
over the same areas, which could trigger isolated flash flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Saturday, thunderstorms producing heavy rain are likely. Storms may
move slowly over the same areas, which could trigger isolated flash
flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
NYZ015>017-022>025-055-PAZ038-062115-
Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins-Tioga-
Bradford-
513 PM EDT Fri Jul 5 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Saturday, thunderstorms producing heavy rain are likely. Storms may
move slowly over the same areas, which could trigger isolated flash
flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jul 5, 4:11 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Binghamton NY
511 PM EDT Fri Jul 5 2019
NYZ022-052145-
Steuben NY-
511 PM EDT Fri Jul 5 2019
...STRONG THUNDERSTORMS WILL AFFECT...NORTHWESTERN STEUBEN COUNTY
UNTIL 545 PM EDT...
At 508 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms from Hornell to Haskinville moving northeast at 15 mph.
Small hail and strong wind gusts will be possible with this storm.
Locations impacted include...
Hornell, Canisteo, Howard, Avoca, Arkport, North Hornell, Hartsville,
South Dansville, Haskinville and Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4244 7773 4255 7761 4237 7735 4219 7769
4221 7774
TIME...MOT...LOC 2108Z 224DEG 12KT 4233 7768
HLCSpecial weather statement, Jul 5, 4:30 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Binghamton NY
530 PM EDT Fri Jul 5 2019
NYZ015-022-052200-
Steuben NY-Yates NY-
530 PM EDT Fri Jul 5 2019
...STRONG THUNDERSTORMS WILL AFFECT...SOUTHWESTERN YATES AND
NORTHEASTERN STEUBEN COUNTIES UNTIL 600 PM EDT...
At 528 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Wheeler, or 17 miles west of Dundee, moving
northeast at 10 mph.
Small hail and strong wind gusts will be possible in storms.
Locations impacted include...
Urbana, Pulteney, Wheeler, Italy, Wayne, Avoca, Hammondsport,
Prattsburg, Kanona and Keuka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4265 7725 4249 7703 4248 7705 4249 7710
4246 7710 4236 7736 4245 7748
TIME...MOT...LOC 2128Z 228DEG 10KT 4245 7730
HLCSpecial weather statement, Jul 5, 4:37 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Binghamton NY
537 PM EDT Fri Jul 5 2019
NYZ017-025-052200-
Southern Cayuga NY-Tompkins NY-
537 PM EDT Fri Jul 5 2019
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN CAYUGA AND NORTH
CENTRAL TOMPKINS COUNTIES UNTIL 600 PM EDT...
At 537 PM EDT, Doppler radar was tracking a strong thunderstorm near
Genoa, or 10 miles north of Ithaca, moving northeast at 5 mph.
Small hail and strong wind gusts will be possible with this storm.
Locations impacted include...
Locke, Genoa, East Genoa, West Groton, East Venice and Lansingville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4255 7651 4259 7658 4262 7658 4273 7653
4264 7629 4258 7641
TIME...MOT...LOC 2137Z 214DEG 6KT 4260 7652
HLCLocal storm report, Jul 5, 4:43 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
543 PM EDT FRI JUL 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM FLOOD WHEELER 42.43N 77.33W
07/05/2019 STEUBEN NY EMERGENCY MNGR
FLOODING ACROSS STATE ROUTE 53.
&&
CJHLocal storm report, Jul 5, 4:45 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
545 PM EDT FRI JUL 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FLOOD AVOCA 42.41N 77.42W
07/05/2019 STEUBEN NY EMERGENCY MNGR
ROADWAY FLOODED.
&&
CJHSpecial weather statement, Jul 5, 4:45 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Binghamton NY
545 PM EDT Fri Jul 5 2019
NYZ022-052215-
Steuben NY-
545 PM EDT Fri Jul 5 2019
...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN STEUBEN COUNTY
UNTIL 615 PM EDT...
At 544 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms from Canisteo to Avoca, moving northeast at 25 mph.
Strong wind gusts will be possible in storms.
Locations impacted include...
Hornell, Bath, Canisteo, Howard, Avoca, Haskinville, Kanona and Buena
Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4217 7764 4227 7766 4237 7765 4248 7746
4231 7725
TIME...MOT...LOC 2144Z 242DEG 23KT 4232 7749
HLC